Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 10, 2020, 10:02 AM CDT for Henry County, Rock Island County, Whiteside County, Illinois. It took effect at Mar 11, 2020, 9:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2020, 10:02 AM CDT (15:02 UTC)
- In effect from
- Mar 11, 2020, 9:00 PM CDT
- Expired
- Mar 11, 2020, 7:51 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River near Joslin (JOSI2). The gauge peaked at 11.90 ft at Mar 12, 2020, 4:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05446500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
590 WGUS43 KDVN 101502 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Quad Cities IA/IL 1002 AM CDT Tue Mar 10 2020 ...The National Weather Service in Quad Cities has issued a Flood Warning for the following rivers in Illinois... Rock River near Joslin affecting Henry...Rock Island and Whiteside Counties .Rainfall of around an inch yesterday has caused rises on the Rock River. River forecasts include past precipitation and forecast rainfall for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-161-195-110302- /O.NEW.KDVN.FL.W.0002.200312T0200Z-200316T0600Z/ /JOSI2.1.ER.200312T0200Z.200312T1800Z.200315T1200Z.NO/ 1002 AM CDT Tue Mar 10 2020 ...Flood Warning in effect until Sunday morning... The National Weather Service in Quad Cities has issued a * Flood Warning for The Rock River near Joslin. * Until Sunday morning. * At 8:45 AM Tuesday the stage was 9.6 feet and rising. * Flood stage is 12.0 feet. * No flooding is occurring and Minor flooding is forecast. * Forecast, Rise above flood stage Wednesday evening and continue rising to 12.6 feet Thursday. The river will fall below flood stage Sunday morning. * Impact, At 12.5 feet, Water affects some summer cottages along the river. && LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027 $$ Haase
4 follow-up statements
245 WGUS83 KDVN 102026 FLSDVN Flood Statement National Weather Service Quad Cities IA/IL 326 PM CDT Tue Mar 10 2020 .Updated flood information for the Rock River at Joslin. River forecasts include past precipitation and forecast rainfall for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-161-195-111225- /O.CON.KDVN.FL.W.0002.200312T0200Z-200316T0600Z/ /JOSI2.1.ER.200312T0200Z.200312T1800Z.200315T1200Z.NO/ 326 PM CDT Tue Mar 10 2020 ...Flood Warning remains in effect until Sunday morning... The Flood Warning continues for The Rock River near Joslin. * Until Sunday morning. * At 2:45 PM Tuesday the stage was 9.9 feet and rising. * Flood stage is 12.0 feet. * No flooding is occurring and Minor flooding is forecast. * Forecast, Rise above flood stage Wednesday evening and continue rising to 12.6 feet Thursday. The river will fall below flood stage Sunday morning. * Impact, At 12.5 feet, Water affects some summer cottages along the river. && LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027 $$ Haase
967 WGUS83 KDVN 110035 FLSDVN Flood Statement National Weather Service Quad Cities IA/IL 735 PM CDT Tue Mar 10 2020 .Updated flood information for the Rock River at Joslin. River forecasts include past precipitation and forecast rainfall for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-161-195-111634- /O.EXT.KDVN.FL.W.0002.200312T0400Z-000000T0000Z/ /JOSI2.1.ER.200312T0400Z.200313T0600Z.000000T0000Z.NO/ 735 PM CDT Tue Mar 10 2020 ...Flood Warning now in effect until further notice... The Flood Warning continues for The Rock River near Joslin. * Until further notice. * At 6:45 PM Tuesday the stage was 10.2 feet and rising. * Flood stage is 12.0 feet. * No flooding is occurring and Minor flooding is forecast. * Forecast: Rise above flood stage Wednesday evening and continue rising to 12.7 feet Friday morning. * Impact: At 12.5 feet, water affects some summer cottages along the river. && LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027 $$
383 WGUS83 KDVN 111606 FLSDVN Flood Statement National Weather Service Quad Cities IA/IL 1106 AM CDT Wed Mar 11 2020 .Morning Update for the Rock River at Joslin. River forecasts include past precipitation and forecast rainfall for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-161-195-120806- /O.EXT.KDVN.FL.W.0002.200312T1200Z-200315T1200Z/ /JOSI2.1.ER.200312T1200Z.200313T0600Z.200314T1800Z.NO/ 1106 AM CDT Wed Mar 11 2020 ...Flood Warning now in effect until Saturday... The Flood Warning continues for The Rock River near Joslin. * Until Saturday. * At 10:45 AM Wednesday the stage was 11.2 feet and rising. * Flood stage is 12.0 feet. * No flooding is occurring and Minor flooding is forecast. * Forecast, Rise above flood stage Thursday morning and continue rising to 12.2 feet Friday morning. The river will fall below flood stage Saturday. * Impact, At 12.0 feet, Water affects low lying agricultural land. && LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027 $$
084 WGUS83 KDVN 120052 FLSDVN Flood Statement National Weather Service Quad Cities IA/IL 751 PM CDT Wed Mar 11 2020 .Updated flood information for the Rock River at Joslin River forecasts include past precipitation and forecast rainfall for the next 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-161-195-120121- /O.CAN.KDVN.FL.W.0002.000000T0000Z-200315T1200Z/ /JOSI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 751 PM CDT Wed Mar 11 2020 ...Flood Warning is cancelled... The Flood Warning is cancelled for The Rock River near Joslin. * At 6:45 PM Wednesday the stage was 11.4 feet and rising. * Flood stage is 12.0 feet. * No flooding is occurring and no flooding is forecast. * Forecast: Crest below flood stage with a stage of 11.8 feet Friday. && LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:40 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 10, 6:40 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 640 AM CDT Tue Mar 10 2020 ...AVIATION UPDATE... .SYNOPSIS... Issued at 315 AM CDT Tue Mar 10 2020 As of 2 AM, low pressure was exiting to the Great Lakes with high pressure diving south into the region. Light rain was lingering mainly across areas south of I-80 and east of the MS River. It should quickly exit to the east by daybreak. Cloud bases were lifting and partial clearing was taking place in the NW portions of the CWA. Temperatures were mostly in the mid 30s to low 40s. && .SHORT TERM...(Today and Tonight) ISSUED AT 315 AM CDT Tue Mar 10 2020 Clouds will give way to mostly sunny skies later this morning/early afternoon as the high pressure builds into the area. Winds will subside, becoming light and variable this afternoon and lasting through tonight. Some high clouds will overspread the area from the northwest by mid to late afternoon ahead of a short wave coming across the northern Plains. Temperatures look to be on track with readings within a degree or two of 50. Tonight, the short wave will zip across the region bringing some more rain to parts of the area. Areas north of Highway 30 have likely to categorical chances, with chance/slight pops to the south. Rainfall amounts won't be close to what we just had, with trace amounts just south of I-80 up to around a quarter inch just north of the Highway 20 corridor. The timing of the rain is from mid to late evening through the pre-dawn hours Wednesday. Lows will be in the mid 30s to around 40. .LONG TERM...(Wednesday through Monday) ISSUED AT 315 AM CDT Tue Mar 10 2020 Key Messages: 1. Active long term pattern to continue with different chances for precip across the area. Discussion: Overall active pattern with chances for precip is expected. The first cold front is expected to move across the area on Thursday. Temperatures will be warm enough for all rain with this system as it sweeps through the area. It looks like the best chance for precipitation associated with this front will mainly be across the far eastern CWA. The next chance for precipitation looks to be in the middle of the weekend. The best forcing remains south of the CWA but cold air being pulled into the area could lead to some snow rain mix. Past this time period, the pattern remains active but guidance differs on solutions. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 633 AM CDT Tue Mar 10 2020 Skies should continue to clear out across the area through the period. Otherwise expect light winds. Rain is possible late in the period at DBQ, but have left out at the current time. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...14 SHORT TERM...14 LONG TERM...Gibbs AVIATION...Gibbs
Hazardous weather outlook, Mar 10, 3:35 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 335 AM CDT Tue Mar 10 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 335 AM CDT Tue Mar 10 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Mar 10, 7:43 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
03/10/2020 M1.54 INCH MUSCATINE IA TRAINED SPOTTER
&&Local storm report, Mar 10, 7:58 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM HEAVY RAIN 3 SW BECKWITH 40.99N 91.91W
03/10/2020 M1.40 INCH JEFFERSON IA TRAINED SPOTTER
&&Local storm report, Mar 10, 8:02 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HEAVY RAIN 3 SW WINNESHIEK 42.32N 89.57W
03/10/2020 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
&&Local storm report, Mar 10, 8:39 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 W BETTENDORF 41.57N 90.51W
03/10/2020 M1.53 INCH SCOTT IA NWS EMPLOYEE
&&Local storm report, Mar 10, 8:49 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM HEAVY RAIN 1 S MOUNT PLEASANT MUNI 40.93N 91.52W
03/10/2020 M1.50 INCH HENRY IA PUBLIC
&&Local storm report, Mar 10, 9:26 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT TUE MAR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN 1 SE UNIONVILLE 41.81N 89.98W
03/10/2020 M1.50 INCH WHITESIDE IL TRAINED SPOTTER
&&Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.